FAQ Members Login

BP medication?

Post a reply

:
In an effort to prevent automatic submissions, we require that you enter both of the words displayed into the text field underneath.
Smilies
:D :) ;) :( :o :shock: :? 8-) :lol: :x :P :oops: :cry: :evil: :twisted: :roll: :!: :?: :idea: :arrow: :| :mrgreen: :geek: :ugeek:
BBCode is ON
[img] is ON
[flash] is OFF
[url] is ON
Smilies are ON
Topic review
   

If you wish to attach one or more files enter the details below.

Expand view Topic review: BP medication?

Re: BP medication?

Post by rachelandtyke2 » Wed Feb 06, 2013 10:06 am

I was on labetalol last pg starting in 2nd trimester. DS was induced at 37w due IUGR. Can't really say if it was caused be the medication, the PIH, or my hyperemesis gravidarum (or all 3 :roll: ). He was healthy and has had no issues related to his small size at birth.

Re: BP medication?

Post by cindergretta » Tue Feb 05, 2013 12:08 am

I am on atenolol for my blood pressure. I don't recall any particular side affects from it. My dr started me on it prior to conception. For a while, I was also on amlodipine, but he discontinued that one almost 4 weeks ago. (I am 24 weeks, by the way, with my 7th. Same dr with my 6th, same protocol, meds wise, until the a few weeks into the 3rd trimester, when my meds were constantly changed, I ended up in the hospital for two weeks, with almost daily changes, and induced at 36 weeks. Despite the drama, it was the healthiest of all my pregnancies. Awesome dr!!!!!)

Re: BP medication?

Post by Raposa » Thu Jan 10, 2013 05:38 am

I'm on labetalol and have been since 8 weeks. There's a slight association of labetalol with IUGR, but since it's given to women with high blood pressure, I'm guessing it's more to do with the blood pressure than the meds. Also, as a beta blocker, it can lower heartbeat in mama and may cause your baby to be quieter. After saying that, my baby's been hitting 50-55% on his growth scans and has been jumpier and more active than my first, so who knows?

The side effects I have on it are more fatigue (on top of pregnancy fatigue, yeah), some nasal stuffiness, and nausea if I don't take it with food or milk. Also, I have a day or two that I just feel lousy right after any change in dose, but that goes away.

BP medication?

Post by crowderkb » Thu Jan 10, 2013 03:35 am

So I am 26 weeks with #5 and my bp is climbing again.
1st PIH delivered spontaneously at 36 weeks
2nd PIH deliveted spontaneously at 37 weeks
3rd PIH delivered spontaneously at 39 weeks! Took bp meds pp for 4 months
4th PE delivered spontaneously at 37 weeks took bp meds pp for 4 months
Is seems that my bp starts going high earlier each pregancy,last was 31 weeks and now at 26 I am concerened that I wont be able to make it without medication.
What medications have you all taken and what are the side effects for the baby?
I know I feel so much better pp when I am taking them than I do trying to deal wit the high bp. I am wondering if that peace of mind durring the pregancy would help?
Thanks and it is nice to be "back" again,
Kim

Top